Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Chest pain, nausea, dizziness, shaking, high heart rate. Drank Red Bull. Should I see a doctor?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
I'm 20 yrs old, female, short (5'1"), and very fit. I exercise up to 5 times a week, going for long runs (~14km) at lease once a fortnight.
Last night I drank 6 cans of red bull in a few hours, and I had to go to bed after a bit because I was getting chest pain and tightness, dizziness, nausea, shaking and a v. high resting heart rate (up to 102 for a few hours, but dropped down to the 90s again after a few hours). When I woke up this morning I was still having chest pain and nausea as well as feeling dizzy, and with a high resting heart rate (in the 90s still). It has been over 16 hours since my last drink of red bull and I am still experiencing rapid heart rate and stomach pain (I get fairly chronic stomach pain though so that's nothing new).
I was just wondering if I should go and see a dr tonight or if I should just wait out and see if it's better in the morning.

Yours aye,

Posted Sun, 9 Sep 2012 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 39 minutes later
Thanks for writing in.
I am a qualified and certified cardiologist. I read your mail with diligence.
It would be late in the evening when you would be reading this. Try this in next hour have plenty of water (you can have light fruit juice not heavy one; more of flavored not chunky) say about one and half liters. If it looks that your symptoms are lessening fine. You can wait overnight. If you read this mail later than what you feel will be inconvenient to call in ER or reach a doctor or liquid therapy has not helped you it is better to see the doctor before it is night. I am not suspecting heart disease the heart rate and pulse which you wrote are normal. Neither chest pain is worrying me that is part of alcoholic gastritis with some spill over of gastric contents into your food pipe that is esophagus. What is making me concerned is 8 months history of stomach pain and now aggravation with chest pain and nausea. Conditions like pancreatitis needs to be considered and excluded. If you have any further query, I will be happy to answer. Good Luck.

With best wishes.
Dr Anil Grover,
M.B.;B.S, M.D. (Internal Medicine) D.M.(Cardiology)
http://www/ WWW.WWWW.WW
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor